Alert archive / Montana / Special Weather Statements in 2012
Special Weather Statement, NWS Glasgow, MT
NWS Glasgow, MT issued this special weather statement at Jul 26, 2012, 7:21 PM MDT for Petroleum County, Montana. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2012, 7:21 PM MDT (01:21 UTC)
- Expired
- Jul 26, 2012, 8:15 PM MDT
- In force
- 54 min
- Issued by
- NWS Glasgow, MT
County Petroleum County, MT
The radar
The Glasgow radar (KGGW), 144 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 1.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1953 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
477
WWUS85 KGGW 270121
SPSGGW
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
721 PM MDT THU JUL 26 2012
MTZ021-022-270215-
GARFIELD-PETROLEUM-
721 PM MDT THU JUL 26 2012
THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN PETROLEUM COUNTY IN NORTHEAST MONTANA...
WESTERN GARFIELD COUNTY IN NORTHEAST MONTANA...
UNTIL 815 PM MDT.
AT 717 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES EAST OF ROY...MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
LOCATIONS IN THE ADVISORY INCLUDE...
RURAL AREAS OF WESTERN PETROLEUM COUNTY...
RURAL AREAS OF CENTRAL PETROLEUM COUNTY...
RURAL AREAS OF NORTHERN PETROLEUM COUNTY...
RURAL AREAS OF WESTERN GARFIELD COUNTY...
LAT...LON 4727 10872 4727 10860 4731 10859 4732 10832
4756 10832 4756 10793 4752 10792 4751 10790
4745 10791 4746 10786 4748 10787 4749 10785
4751 10787 4752 10786 4751 10785 4726 10782
4722 10872
TIME...MOT...LOC 0121Z 261DEG 28KT 4735 10870
$$
TFJ
WEATHER.GOV/GLASGOWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this special weather statement went out at Jul 26, 2:25 PM MDT, 4 hours 56 minutes earlier.
Area forecast discussion, Jul 26, 2:25 PM MDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 225 PM MDT THU JUL 26 2012 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH SATURDAY... THE COOL CANADIAN SURFACE HIGH THAT BROUGHT BELOW NORMAL TEMPS TO NORTHEAST MONTANA THE LAST COUPLE OF DAYS WILL MOVE EASTWARD THIS EVENING...AS THE FOUR CORNERS UPPER RIDGE BUILDS INTO THE TREASURE STATE. A RESULTING LEE SIDE TROUGH WILL DEVELOP BY EARLY EVENING...CAUSING WINDS TO GO EAST-SOUTHEASTERLY TONIGHT. DRY CONDITIONS WILL RULE TONIGHT AS A MIDLEVEL STABLE LAYER KEEPS CONVECTION AT BAY. FRIDAY HOT TEMPERATURES WILL RETURN TO NORTHEAST MONTANA AS THE UPPER RIDGE CONTINUES TO BUILD. SOUTHEAST WINDS WILL BE PRESENT THROUGH THE DAY AT 10 TO 15 MPH THANKS TO THE LEE SIDE TROUGH ACROSS CENTRAL MONTANA. MONSOONAL MOISTURE AND SHORTWAVE DISTURBANCES UNDER THE RIDGE WILL TRIGGER A FEW ISOLATED THUNDERSTORMS DURING THE AFTERNOON AND EVENING. STORMS MAY CONTINUE OVERNIGHT...ESPECIALLY ACROSS THE EAST THANKS TO MIDLEVEL INSTABILITY AND SOME WEAK DYNAMIC FORCING. SATURDAY THE SURFACE TROUGH WILL PUSH THROUGH FROM THE WEST. WINDS WILL BE GENERALLY LIGHT AS THE PRESSURE GRADIENT REMAINS LOOSE...AND MID LEVEL WINDS GENERALLY WEAK. THERE WILL AGAIN BE SOME THREAT FOR ISOLATED THUNDERSTORMS AS LIMITED MONSOONAL MOISTURE AND DISTURBANCES PUSH IN FROM THE WEST-SOUTHWEST. GILCHRIST .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY... WEATHER PATTERN THROUGHOUT MOST OF THE LONG TERM FORECAST PERIOD CHANGES VERY LITTLE AS AN UPPER LEVEL RIDGE OF HIGH PRESSURE SITS ANCHORED OVER THE CENTRAL AND HIGH PLAINS REGIONS. BY THE END OF THE FORECAST PERIOD...THIS HIGH PRESSURE RIDGE IS PUSHED FURTHER SOUTH BY SOME VERSION OF AN UPPER LOW PRESSURE SYSTEM DESCENDING FROM THE CANADIAN ROCKIES. SO...THE EXTENDED FORECAST IS BASICALLY SPLIT INTO TWO PARTS. THE WARM AND MAINLY DRY PART FROM SATURDAY NIGHT THROUGH WEDNESDAY NIGHT. GRANTED...AN EMBEDDED SMALLER SCALE SHORT WAVE DISTURBANCE MAY BE ABLE TO SET OF SOME SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS HERE AND THERE...BUT THE CHANCES FOR THAT ARE RELATIVELY SLIM. THE OTHER PART OF THE FORECAST IS FROM THURSDAY THROUGH NEXT WEEKEND...WHICH MAY BRING A PERIOD OF MORE ACTIVE WEATHER. UNFORTUNATELY...THIS IS THE PART OF THE FORECAST WHEN THE EXTENDED MODELS DIVERGE IN PHASE AND TIMING QUITE SIGNIFICANTLY...BUT THE GENERAL IDEA IS THAT SOME KIND OF FAIRLY STRONG AND LARGE UPPER LOW PRESSURE SYSTEM WILL DEVELOP OVER THE CANADIAN ROCKIES AND OUR PACIFIC NORTHWEST AND BRING A STRONG SOUTHWESTERLY FLOW ALOFT OVER MONTANA. FOR NOW...GFS HANGS IT BACK WEST INITIALLY FOR A TRUE STRONG SOUTHWESTERLY FLOW ALOFT FOR US WHILE THE EC TAKES THIS LOW ON A COURSE FURTHER EAST WHICH PLACES MONTANA ON THE BACKSIDE OF THE SYSTEM. FORECAST CONFIDENCE TOWARD THE END OF THE FORECAST PERIOD IS MUCH LESS THAT NORMAL UNTIL EXTENDED MODEL SOLUTIONS AGREE MORE AND CONVERGE BETTER WITH REGARD TO THIS PATTERN SHIFT. BMICKELSON PREVIOUS LONG TERM DISCUSSION...THE EXTENDED PERIOD BEGINS SATURDAY NIGHT WITH AN UPPER LEVEL RIDGE OVER EASTERN MONTANA AND UNSTABLE SW FLOW ALOFT ACROSS CENTRAL MONTANA. MODELS IN DECENT AGREEMENT WITH BRINGING A WEAK DISTURBANCE ACROSS CENTRAL MONTANA IN THE SW FLOW ON SUNDAY. ANOTHER DISTURBANCE MOVES ACROSS EASTERN MONTANA SUNDAY NIGHT INTO MONDAY. THE GFS ECMWF AND DGEX ALL HAVE BOTH OF THESE FEATURES WHERE THE GEM ONLY HAS THE WAVE MOVING THROUGH ON MONDAY. SO I DECIDED TO KEEP THE SLIGHT CHANCE POPS WITH ISOLATED AFTERNOON AND EVENING THUNDERSTORMS FOR SUNDAY THROUGH MONDAY. MONDAY NIGHT AND BEYOND THE MODELS OVERALL AGREE ON AN UPPER RIDGE LIKE PATTERN BUT HAVE A HARD TIME TIMING THE VORTICITY MAXIMUMS MOVING WITH IN THE UPPER SW FLOW. SINCE IT WAS HARD TO GET ANY OF THE MODELS TO AGREE ON TIMING OF THESE WAVES DECIDED TO CONTINUE THE DRY FORECAST BEYOND MONDAY NIGHT. TEMPERATURES WILL BE ABOVE NORMAL THROUGH THE EXTENDED PERIOD. OVERALL EXPECT THE HOT AND DRY WEATHER TO CONTINUE WITH ONLY ISOLATED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS POSSIBLE. RSMITH && .AVIATION... VFR CONDITIONS WILL PREVAIL FOR ALL TAF SITES THROUGHOUT THE ENTIRE TAF CYCLE. LIGHT AND VARIABLE WINDS TODAY WILL TURN AROUND FROM THE SOUTHEAST TOWARD THE END OF THE TAF PERIOD. BMICKELSON && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jul 25, 9:30 PM MDT, 21 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 930 PM MDT WED JUL 25 2012 MTZ016-017-021>023-260430- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- PETROLEUM-GARFIELD-MCCONE- 930 PM MDT WED JUL 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 26, 7:05 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
705 PM MDT THU JUL 26 2012
MTZ021-022-270200-
GARFIELD-PETROLEUM-
705 PM MDT THU JUL 26 2012
THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN PETROLEUM COUNTY IN NORTHEAST MONTANA...
SOUTHWESTERN GARFIELD COUNTY IN NORTHEAST MONTANA...
UNTIL 800 PM MDT.
AT 700 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES EAST OF
GRASS RANGE TO 9 MILES SOUTHWEST OF FLATWILLOW...AND MOVING EAST AT
25 MPH.
WINDS GUSTED TO 52 MPH AT LEWISTOWN WITH THEM AND WIND GUSTS UP TO
50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IN THE ADVISORY INCLUDE...
FLATWILLOW...
WINNETT...
LAT...LON 4712 10782 4685 10779 4685 10788 4682 10785
4676 10783 4675 10840 4675 10864 4684 10864
4684 10862 4709 10861 4710 10870 4711 10870
TIME...MOT...LOC 0104Z 268DEG 22KT 4702 10855 4678 10853
TFJ
WEATHER.GOV/GLASGOWSpecial weather statement, Jul 26, 7:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
721 PM MDT THU JUL 26 2012
MTZ021-022-270215-
GARFIELD-PETROLEUM-
721 PM MDT THU JUL 26 2012
THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN PETROLEUM COUNTY IN NORTHEAST MONTANA...
WESTERN GARFIELD COUNTY IN NORTHEAST MONTANA...
UNTIL 815 PM MDT.
AT 717 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES EAST OF ROY...MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
LOCATIONS IN THE ADVISORY INCLUDE...
RURAL AREAS OF WESTERN PETROLEUM COUNTY...
RURAL AREAS OF CENTRAL PETROLEUM COUNTY...
RURAL AREAS OF NORTHERN PETROLEUM COUNTY...
RURAL AREAS OF WESTERN GARFIELD COUNTY...
LAT...LON 4727 10872 4727 10860 4731 10859 4732 10832
4756 10832 4756 10793 4752 10792 4751 10790
4745 10791 4746 10786 4748 10787 4749 10785
4751 10787 4752 10786 4751 10785 4726 10782
4722 10872
TIME...MOT...LOC 0121Z 261DEG 28KT 4735 10870
TFJ
WEATHER.GOV/GLASGOWThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 7:05 PM MDT | Special Weather Statement | GGW | Petroleum | 55 min |
Nearby
Special Weather Statements in Montana, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.